Ask a doctor

Swelling after Belotero lip filler. If it doesn't go down, is dissolving as easy as it sounds?

I had less than one syringe of Belotero (she divided one syringe between tear trough and lips and had a tiny bit left over). I had this done three days ago. My upper lip iis too thick-- so that my smile looks a little fake. Could this be just swelling that will still go down? I have a couple of small bruises on my lip as well. I am really not happy with the result right now. The doctor told me that i could have them dissolved if still not happy in a couple weeks -- is this as easy as it sounds?

Doctor Answers (4)

Swelling form injections

+1
There is always a normal amount of bruising and swelling that can happen for up to two weeks after injections.  I would suggest you wait a few weeks and see the full effect of the treatment.  If you are still unhappy then your treating physician can easily reverse it through hyaluronidase injections.


New York Dermatologist
5.0 out of 5 stars 27 reviews

Swelling after belotero

+1
It is very common to have excess swelling after filler injections, such as belotero because the lip is especially vascular.  The swelling should settle down within two weeks.  Avoiding extra salt can help reduce swelling faster.  If need be, belotero can be dissolved with hyaluronidase.

Ritu Saini, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Swelling after Belotero in the lips

+1
Dear patient, 

It is very common for patients to experience swelling following any hyaluronic acid based filler, including Belotero. Partly of the swelling results becaused hyaluronic acid likes to bind water and partly because of the needle entry involved with the procedure. This swelling can take a few weeks to settle down and can be improved with cool compresses, over the counter antihistamines, and avoiding a salty diet. If in 2 weeks the swelling is still present, the Belotero can be dissolved easily with an injectable product called hyaluronidase. Hyaluronidase works quickly with patient seeing improvement within hours to a a few days. 

Warm regards, 

Dr. Peterson

Jennifer Peterson, MD
Houston Dermatologist
4.5 out of 5 stars 11 reviews

You might also like...

Swelling after Belotero lip injection

+1
There still could be swelling present 3 days after injection of Belotero to the lips.  I would wait 1-2 weeks before judging the results, but it is very easy to have some dissolved if needed.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.